Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Non-semistable Arakelov bound
and hyperelliptic Szpiro ratio
for function fields


Author: Khac Viet Nguyen
Journal: Proc. Amer. Math. Soc. 127 (1999), 3125-3130
MSC (1991): Primary 11G30, 14H05
DOI: https://doi.org/10.1090/S0002-9939-99-05426-X
Published electronically: July 12, 1999
MathSciNet review: 1676300
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a complex function field analogue of Szpiro's conjecture for hyperelliptic curves and some applications. The cases of function fields of positive characteristic and number fields are discussed briefly.


References [Enhancements On Off] (What's this?)

  • [A] Arakelov, S. Yu., Families of algebraic curves with fixed degeneracy, Math. USSR Izv., v.5 (1971), 1277-1302. MR 48:298
  • [G-S] Goldfeld D., Szpiro L., Bounds for the order of the Tate-Shafarevich group, Comp. Math., 97 (1995), 71-87. MR 97a:11102
  • [Hi-Si] Hindry, M., Silverman, J. H., The canonical height and integral points on elliptic curves, Invent. Math., 93 (1988), 419-450. MR 89k:11044
  • [L] Lockhart, P., On the discriminant of a hyperelliptic curve, Trans. of AMS, 342-2(1994), 729-752. MR 94f:11054
  • [Ma] Matsusaka, S., Some numerical invariants of hyperelliptic fibrations, J. Math. Kyoto Univ., 30-1 (1990), 33-57. MR 91a:14016
  • [Mo] Moriwaki, A., Bogomolov conjecture over function fields for stable curves with only irreducible fibers, Comp. Math., 105 (1997), 125-140. MR 98d:14036
  • [N1] Nguyen, K. V., On Beauville's conjecture and related topics, J. of Math. of Kyoto Univ., 35-2 (1995), 275-298. MR 96m:14032b
  • [N2] Nguyen, K. V., On families of curves over $\mathbb{P}^{1}$ with small number of singular fibres, C. R. Acad. Sci. Paris, 326 (1998), Série I, 459-463. CMP 99:02
  • [Sh] Shioda, T., On elliptic modular surfaces, J. Math. Soc. Japan, 24 (1972), 20-59. MR 55:2927
  • [Sz] Szpiro, L., Séminaire sur les pinceaux de courbes de genre au moins deux, Astérisque, v.86 (1981). MR 83c:14020
  • [U] Ueno, K., Discriminants of curves of genus 2 and arithmetic surfaces, Algebraic Geometry and Commutative Algebra in Honor of M. Nagata (1987), 749-770. MR 90a:14040

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G30, 14H05

Retrieve articles in all journals with MSC (1991): 11G30, 14H05


Additional Information

Khac Viet Nguyen
Affiliation: Institute of Mathematics, P.O. Box 631, Bo Ho, 10000, Hanoi, Vietnam
Email: nkviet@thevinh.ncst.ac.vn

DOI: https://doi.org/10.1090/S0002-9939-99-05426-X
Keywords: Non-semistable, hyperelliptic, Arakelov bound, Szpiro ratio
Received by editor(s): June 12, 1997
Published electronically: July 12, 1999
Additional Notes: The research was partially supported by the National Natural Science Basic Research Foundation of Vietnam.
Dedicated: Dedicated to the memory of Professor K. Kodaira
Communicated by: Ron Donagi
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society